Back to Search
Start Over
Sandpile groups for cones over trees.
- Source :
- Research in the Mathematical Sciences; 9/19/2024, Vol. 11 Issue 4, p1-24, 24p
- Publication Year :
- 2024
-
Abstract
- Sandpile groups are a subtle graph isomorphism invariant, in the form of a finite abelian group, whose cardinality is the number of spanning trees in the graph. We study their group structure for graphs obtained by attaching a cone vertex to a tree. For example, it is shown that the number of generators of the sandpile group is at most one less than the number of leaves in the tree. For trees on a fixed number of vertices, the paths and stars are shown to provide extreme behavior, not only for the number of generators, but also for the number of spanning trees, and for Tutte polynomial evaluations that count the recurrent sandpile configurations by their numbers of chips. [ABSTRACT FROM AUTHOR]
Details
- Language :
- English
- ISSN :
- 25220144
- Volume :
- 11
- Issue :
- 4
- Database :
- Complementary Index
- Journal :
- Research in the Mathematical Sciences
- Publication Type :
- Academic Journal
- Accession number :
- 179739635
- Full Text :
- https://doi.org/10.1007/s40687-024-00471-w